Raptiva (efalizumab) for Injection, Subcutaneous October 2008
Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) -- October 2008
|The detailed view includes drug products with safety labeling changes to the BOXED WARNING, CONTRAINDICATIONS, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS, or PATIENT PACKAGE INSERT/MEDICATION GUIDE sections. Deletions or editorial revisions made to these sections are not included in this summary. Read about the new physician labeling format.|
Summary of Changes to Contraindications and Warnings
BOXED WARNING (new)
PATIENT PACKAGE INSERT
WARNING: RISK OF SERIOUS INFECTIONS
Progressive Multifocal Leukoencephalopathy (PML) has been reported in a post-marketing study. Physicians treating patients with Raptiva should consider PML in any patient with new-onset neurologic manifestations. Consultation with a neurologist, brain MRI, and lumbar puncture should be considered as clinically indicated. Patients being treated with Raptiva should be instructed to report any new neurological signs or symptoms to their physician. Raptiva should be discontinued in patients who develop PML.
In postmarketing experience, serious bacterial, viral, fungal, and opportunistic infections have occurred, including pneumonia, sepsis, meningitis, and encephalitis. Some of these infections have been fatal. Postmarketing reports include cytomegaloviral infections; blastomyces, cryptococcal and tuberculous pneumonia; serious herpes infections...
One case of transverse myelitis was observed during the clinical development program (2762 Raptiva-treated patients); neurologic events, including cases of Guillain-Barré Syndrome, chronic inflammatory demyelinating polyneuropathy, facial palsy, and transverse myelitis have been observed in patients receiving Raptiva in the postmarketing setting (see ADVERSE REACTIONS, Postmarketing Experience). Patients being treated with Raptiva should be instructed to report any new neurological signs or symptoms to their physician. Prescribers should exercise caution in considering the use of Raptiva in patients with significant existing or new onset nervous system adverse events. Raptiva should be discontinued in patients who develop PML.